MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the report, the patient's pre-op diagnosis was nstemi (non-st-elevation myocardial infarction), chest pain.The device was explanted due to endocarditis with large annular abscess.
 
Additional Manufacturer Narrative
A sample evaluation was not performed as the device was not released for return.The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The on-x aortic device was implanted on (b)(6) 2024 in a 42-year-old male.A second on-x aortic device was reported via device tracking as implanted in the same position, same patient: (b)(6) 2025 onxace 21 sn (b)(6) (439 days post implant).Additional information was received from the operating surgeon regarding the explantation procedure.The explant was performed due to endocarditis associated with a large annular abscess.A limited procedure note provided by the surgical team described the following interventions: redo sternotomy, removal of the infected aortic valve, drainage of an extensive circumferential intracardiac abscess, which resulted in dehiscence of the aortic annulus from the myocardium, septal myectomy with right ventricular outflow tract (rvot) resection, replacement of the mitral valve anterior leaflet with a bovine pericardial patch, circumferential patch repair of the aortic annulus, ligation of the right coronary ostium, redo aortic valve replacement, coronary artery bypass grafting (cabg) x1.The surgeon reported that the patient was recovering well as of the date of the update.Because the on-x valve manufacturing process includes a validated terminal sterilization step prior to distribution¿verified by a review of manufacturing records unique to this valve¿the valve is unlikely to be the source of infection.The instructions for use (ifu) for the on-x valve states that reoperation, including explantation, may result from a complication, in this case, endocarditis, a known potential event acknowledged in the ifu.Though rare, historically, endocarditis occurs at a rate of (b)(4) /patient-year for mechanical aortic heart valves [iso 5840-2:2021].Endocarditis was identified as the root cause for the explantation of the aortic on-x valve by the explanting surgeon.However, due to the limited information provided, the precise origin of the endocarditis could not be determined.A review of the manufacturing records confirmed that the on-x valve underwent a validated terminal sterilization step prior to distribution.Based on this confirmation, the valve is considered unlikely to have been the source of the infection.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.References: iso 5840-2:2021 (e) cardiovascular implants - cardiac valve prostheses, annex i.On-x instructions for use including aortic valve inr 1.5-2.0 update.Http://www.Onxlti.Com/ifu.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key22125051
Report Number1649833-2025-00018
Device Sequence Number15620583
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public851788001464
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXACE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale